Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 65, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2003, 5:11 PM CDT for Nevada County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 5:11 PM CDT (22:11 UTC)
- Expired
- Apr 19, 2003, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nevada County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 192211 SVRSHV ARC099-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 508 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEVADA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 615 PM CDT * AT 508 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF BODCAW...OR ABOUT 8 MILES EAST OF HOPE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EMMET ST ARKANSAS UNTIL 615 PM CDT. LAT...LON 3390 9330 3376 9311 3353 9343 3375 9346 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 19, 3:00 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SAT APR 19 2003 SCATTERED THUNDERSTORMS CONTINUING ACROSS EXTREME NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS ALONG STRONG MOISTURE AXIS AND LOW LEVEL JET AXIS. THIS ACTIVITY HAS REMAINED ELEVATED THROUGH MUCH OF THE DAY BUT THIS SHOULD CHANGE LATER TONIGHT AS UPSTREAM SHORTWAVE ENERGY APPROACHES FROM THE WEST. ATMOSPHERE RECOVERY CURRENTLY ONGOING NEAR THE I-20 CORRIDOR OF NE TX INTO SE OK...WITH RAPID STORM DEVELOPMENT EXPECTED OVER THE NEXT ONE TO TWO HOURS INTO SOUTHERN OKLAHOMA. DRYLINE HAS MADE A GOOD PUSH EASTWARD THIS AFTERNOON...A LITTLE AHEAD OF SCHEDULE...AND AS OF 20Z WAS LOCATED JUST WEST OF DFW. TEMPS WARMING INTO THE MID 80S ACROSS N TX AND 18Z SOUNDING FROM FTW SHOWS LITTLE IF ANY CAP STRENGTH LEFT. EXPECT A FEW ISOLATED SEVERE STORMS TO POP ON THE DRYLINE ACROSS NORTH TX OVER THE NEXT COUPLE OF HOURS INTO THIS EVENING AND MOVE QUICKLY NORTHEAST. WILL MENTION CHANCE OF SEVERE STORMS IN ZONES ACROSS OUR EXTREME WEST AND NORTHWEST SECTIONS TONIGHT BUT BELIEVE STORMS SHOULD WEAKEN LATE TONIGHT WITH WEAKENING INSTABILITY. SHORTWAVE BEGINS TO PULL OUT SOMEWHAT DURING THE DAY SUNDAY TOWARDS THE MID MISS VALLEY BUT LOWER MISS VALLEY REMAINING IN WEST TO SOUTHWEST FLOW ALOFT. MEANWHILE...COLD FRONT SHOULD HAVE CAUGHT UP WITH THE DRYLINE EARLY SUN MORNING AND SHIFTS EVER SO SLOWLY SOUTH INTO THE REGION DURING THE DAY. INSTABILITY WILL DEPEND GREATLY ON THE AMOUNT OF HEATING WE GET AS CLOUDS SHOULD BE PLENTIFUL BUT MOISTURE CONVERGENCE ALONG THE BOUNDARY LOOKING BETTER FOR SUNDAY THAN THIS TIME YESTERDAY AND INSTABILITY SHOULD BE ENOUGH ALONG WITH STEEP TEMP LAPSE RATES AND MODERATE DEEP LAYER SHEAR TO SUPPORT ORGANIZED SEVERE WEATHER AGAIN FOR EASTER SUNDAY. WILL MENTION SEVERE IN ALL BUT OUR EXTREME NORTHWEST ZONES FOR SUNDAY TO ACCOUNT FOR THIS. KEPT A SMALL CHANCE OF STORMS IN FOR SUN NIGHT AND EARLY MONDAY BUT BETTER CHANCES ARRIVE BY MIDWEEK AS OUR NEXT UPSTREAM SYSTEM APPROACHES. PRELIMS TO FOLLOW...13. SHV 65/80/56/79 3530 MLU 65/81/57/79 3551 TXK 65/79/53/78 5400 TYR 63/76/53/78 5410 LFK 67/82/58/79 3552 .SHV...NONE.
Hazardous weather outlook, Apr 19, 12:00 PM CDT, 5 hours 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT APR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON ROOTED IN GOOD LOW LEVEL WIND FLOW ACROSS EASTERN TEXAS. LATE THIS AFTERNOON THROUGH TONIGHT...A DRYLINE IS EXPECTED TO MOVE EAST ACROSS NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA. THE ATMOSPHERE WILL BECOME VERY UNSTABLE BY LATE TODAY WITH ISOLATED SUPERCELL THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE DRYLINE AND MOVE EAST INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SUPERCELL THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE FOUR STATE REGION DURING THE DAY SUNDAY. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE BY SUNDAY AFTERNOON WITH LARGE HAIL A DAMAGING WINDS POSSIBLE ALONG AND SOUTH OF THE COLD FRONT. THE HIGHEST PROBABILITY OF ORGANIZED SEVERE WEATHER ON SUNDAY WILL BE ACROSS THE SAM RAYBURN AND TOLEDO BEND COUNTRY OF EAST TEXAS INTO NORTHERN LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON SUNDAY.
In the hours before
Local storm report, Apr 19, 1:05 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
105 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1212 PM 8 N TYLER TX .75 INCH HAIL
04/19/03 SMITH REPORTED BY LAW
ENFORCEMENTNearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.